Couldn't find what you looking for?

TRY OUR SEARCH!

I would really appreciate any insight whatsoever. first of all, this is the second forum I have posted on and I saved my post from the topix site, I'm new to these forums because when I first got sick all we had were listserves back in 1995...and things have changed and I'm old and not sure how to start my own thread (49yo but not very educated social media wise, can't figure out how to start my own thread under the right topic...unless I need to sign up. I can't seem to get a reply anywhere and am getting very frustrated and scared) Okay, I started to taper on Sunday from Oxycontin, was at 180 bid (360 a day of oxycontin) plus I take 30mg Oxycodone for breakthroaugh. I have cut down 240mg, going down to just 60mg twice a day on Wednesday and haven't increased my Oxycodone dose except for 15mg maybe 2 or 3 times. Haven't had hardly any WD at all. Haven't needed immodium, zofran...just a few Clonidine and Vistaril or Hydroxizine and I already take Ativan and haven't increased my dose at all. I've been off and on high doses of pain meds since 1996 and have gone cold turkey during treatment for stage 4 Hodgkin's Lymphoma because I couldn't stand the way it made me feel and was extremely sick for about 1 week starting that first night after four hours without MS Contin and I have also been weaned off gradually in the past, first time took a year after 13 years on 360mg 3 times a day,( yes 1,080 mg total plus breakthrough MSIR 15-30mg prn) of MS Contin and last summer I did about a 2 week taper off Fentynal patch after 2 years at 225mcg every other day with very litlle problems. I was absolutely terrified of the Oxycontin, never been prescribed in the past. I'm shocked. Usually. I can't function if I'm 4 hours late. Was I getting bad medicine??? Pain wasn't controlled and felt toxic while taking them. I'm ready to go down off the last 60 Oxycontin but am afraid it's just taking me a long time to feel it, the withdrawal. biggest side effects are extreme fatigue and no appetite. I really haven't been out of bed since Wednesday afternoon. I am still taking about 60 to 90 milligrams of oxycodone which I am going to taper down to about 30mg a day total. I don't work because I'm disabled but I did board my dog just in case because I knew or at least I was pretty sure I wouldn't be able to take care of her...I live in a condo so she needs to be washed several times a day... I can't just let her out the back door and then back in when she's done doing her business. Am I going to just be okay, or are the WD symptoms going to kick in on day 5???!!! Has anybody ever experienced this? I've only been on it since December which is much less time than I'm used to being on medications for cancer, surgeries (16 since 1994) and chronic pain. Do people have a delayed reaction? By day 3 at 75% decrease I should be feeling more than just fatigue, lack of appetite, headache and weakness, shouldn't I? I am not complaining about extremely fatigued and no appetite, please don't get me wrong... I am getting a little giddy that this may be as bad as its going to get but I think I'm fooling myself .Any insight would be greatly appreciated...thanks!!! P.S. I posted this about 12 hours ago for the first time and I had my first inkling of severe sweats about 90 minutes ago after waking up from a nap but it's 80º in here, luckily I planned ahead and bought an oscillating fan just in case because I don't get the chills, I get sweats, along with severe hot flashes and have been in menopause since I was 31 years old from all of the chemo and radiation. They actually call it premature ovarian failure...but I got up and grabbed a cold green tea and 2 bottles of water, wasn't as weak as I was earlier, went to the bathroom, used sbout 20 babywipes...lifesavers if you ask me...pounded a bottle of water and feel fine again. What is going on? I should be feeling miserable or is this the beginning?!?!I know I sound like a big baby having nothing to complain about yet but I just don't understand this at all.

Loading...

Yep, well over 2 hours since I woke up from nap and drenching sweats, (perhaps just the usual andvdreaded nightsweats???) and like I commented, it's not uncommon for me. I still have drenching night sweats from hormonal issues (female as well as thyroid. ..pain itself which is about an 8 right now and who knows why else, but always have issues with it, ever since 1st dx'd with cancer. I've had 3, forms of cancer since 1994 and am in remission from them all. Breast and Thymoma were apparently caused from the treatments for the stage 4 lymphoma.I just want to reiterate once again, not complaining ONE BIT, I feel very blessed this is so easy but is this the calm before the storm? To not have one miserable side effect is unheard of for me, except with Fentynal. Either the Clonidine or maybe just really lucky???. I'd also like to apologize for repeating myself and also having issues with making short stories extremely long. Dozing off again. Oh yeah, two best experiences I've had coming off of pain medications was the Fentynal, total walk in the park...and now the Oxys. Only 2 times I used Clonidine. it can't be that great of a medication, can it? I actually have an appetite right now and want to make some toast with cheese or something but am afraid my stomach problems might kick in. Had a High Protein Boost earlier. trying to stay hydrated more than anything but am getting really hungry and this headache won't go away. I have had a lot of ice cream but its all gone and I am all alone with no support. I have no family and recently moved 40 miles away so don't have any friends where I live now, so I don't even have someone that can run to the store for me and am too weak to do it myself...just wish there was somebody out there to talk to. :( I think the loneliness and the fear of being alone is the worst. keeping a log of everything that from what medications I'm taking and when, my vital signs about every 4 hours as well as a journal of how I'm feeling and what I'm eating... Intake and out take if you know what I mean. Don't want to do the TMI thing. lol. thank you to anybody that's taken the time to read this and especially if you respond! I can't tell you what it would mean to me.
Reply

Loading...


Stay with it...be tough. It takes a lot to get off that stuff and its even harder to do it alone. Try a support group in the area.
Reply

Loading...


I appreciate your comment, Both of the above posts are mine. Joined after the first post. It's now obvious that I cut back 75% on the oxycontin with very little difficulty and I am so thankful. of course, I realize the lower I go the more difficult it will be. I still have 60mg bid (120mg total) to go. Does anybody have any suggestions regarding the best way to do this? I'm probably going to stay on a low dose of oxycodone prn...so just cut out the 60mg /120mg all at once, or wean with the 30s cut in 1/4s. I want this over with. Maybe I'll see how I do and if it's too rough on my system, I'll do it weaning, like I have been, just taking it as it goes by how bad withdrawals are. I'm already half way there from 480mg a day down to 240mg in less than a week and feel good, just really wobbly from being in bed so much. Going to go to the grocery tonight, have a massage scheduled wednesday and sounds like we may have more snow coming...so blood work as well since cleaning lady comes wednesday morning...so I think I'll try 30mg Thursday morning and see how that goes. I'll be out of the 60mg Contins around Saturday at 2 a day and don't want to refill. I guess just see how it goes. I can't be too aggressive considering some of my health issues, but I'd rather feel like major c**p for a week or two rather than feel like moderate c**p for months.any insight yet? All three threads but one are mine. Thanks! if I wasn't alone I would just bite the bullet and get it over with once and for all but being that I am all alone, I am afraid something could go wrong...to life!
Reply

Loading...